Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 13, 2000, 2:13 PM CST for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 13, 2000, 2:13 PM CST (20:13 UTC)
- Expired
- Feb 13, 2000, 3:00 PM CST
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA
The radar
The Ft Polk radar (KPOE), 135 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 2:20 PM CST | Thunderstorm Wind 70 E | Columbia, LA | A trailer was overturned near cotton plant on old union highway. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 1:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 132016 SVRSHV LAC021-049-073-127-132100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 213 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CALDWELL PARISH IN LOUISIANA SOUTHEASTERN JACKSON PARISH IN LOUISIANA NORTHERN WINN PARISH IN LOUISIANA OUACHITA PARISH IN LOUISIANA * UNTIL 300 PM CST * AT 213 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES EAST OF JONESBORO MOVING NORTHEAST AT 50 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN CALDWELL PARISH IN LOUISIANA SOUTHEASTERN JACKSON PARISH IN LOUISIANA OUACHITA PARISH IN LOUISIANA NORTHERN WINN PARISH IN LOUISIANA UNTIL 300 PM CST.! LAT...LON 3218 9265 3195 9251 3232 9172 3252 9207
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 9:30 AM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 13, 9:30 AM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CST SUN FEB 13 2000 CURRENT SFC MAP SHOWING SFC LOW PRESSURE CENTERED NEAR KTUL WITH WARM FRONT JUST NORTH OF MY CWA FROM NEAR FSM AND HOT TO NORTH OF GREENWOOD MISS. SFC TROF EXTENDS JUST WEST OF A ADM...DFW...AUS LINE WITH DRY LINE FURTHER WEST OF THIS TROF. MORNING RAOBS SHOW STRONG CAP AT AROUND THE 800MB LEVEL WITH A WEAKER LOW LEVEL INVERSION AT ABOUT 950MB. CLOUDS ALREADY STARTING TO THIN SOMEWHAT TO MY WEST SO LOW LEVEL INVERSION NOT ANY CONCERN. THIS CAP AT 800MB MAY BE OUR SAVING GRACE AS WET BULB ZEROES NEAR 7K AND SRH VALUES NEAR 350 M2/S2. SPC REQUESTING 18Z RAOB SO THIS MAY BE THE TELLING TALE. CAP NOT QUITE AS STRONG AT KJAN THIS AM...HAVING SAID THIS AND PUTTING MY FAITH IN THE CAP...DISORGANIZED LINE OF CONVECTION TRYING TO GET GOING ACROSS MY SOUTH WITH RATHER INTERESTING LOOKING CELL PULSING UP AND DOWN IN NORTHERN POLK COUNTY. TAKING A LOOK AT THE LATEST RUC AS WELL AS THE 06Z MESOETA...WILL LOWER POPS SIGNIFICANTLY ACROSS THE NORTHWEST FOR THIS AFTN BUT WILL LEAVE POPS AS IS ACROSS THE EXTREME EAST. TEMPS LOOK OK SO NO CHANGES EXPECTED THERE. SYSTEM IS A FAST MOVER SO HOPE TO GET THIS ACTIVITY...IF ANY AT ALL OUT OF HERE THIS EVENING. UPDATE WILL BE OUT BY 1100 AM. COORD WELCOME...13 .SHV...NONE.
In the hours before
Special weather statement, Feb 13, 10:30 AM CST, 3 hours 43 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131830- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST SUN FEB 13 2000 A VERY UNSTABLE AIR MASS WILL BE IN PLACE THIS AFTERNOON ACROSS THE EAST HALF OF THE FOUR STATE REGION INCLUDING SOUTHERN ARKANSAS...NORTHEAST AND EAST CENTRAL LOUISIANA. MEANWHILE...AN AREA OF LOW PRESSURE CURRENTLY ACROSS NORTHEAST OKLAHOMA WILL MOVE RAPIDLY EASTWARD TRAILING A SURFACE TROUGH WITH IT ACROSS THE AREA. THE COMBINATION OF THIS TROUGH ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS THE MIDDLE RED RIVER VALLEY OF SOUTHERN OKLAHOMA THIS AFTERNOON WILL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF THE FOUR STATE REGION. COLD TEMPERATURES ALOFT AND SIGNIFICANT TURNING IN THE LOWER LEVELS OF THE ATMOSPHERE SUGGEST THAT ANY CONVECTION THAT DEVELOPS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLY SOME TORNADOES. ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...SKYWARN NETWORKS... STORM SPOTTERS AND HAM RADIO OPERATORS MAY BE NEEDED...ESPECIALLY ACROSS SOUTHERN ARKANSAS kAND NORTHERN LOUISIANA AS THIS STORM SYSTEM BEGINS TO TAKE SHAPE THIS AFTERNOON.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:07 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 38 min |
| Feb 13, 1:38 PM CST | Severe Thunderstorm Warning | SHV | Ouachita, Union | 37 min |
| Feb 13, 2:13 PM CST | Severe Thunderstorm Warning | SHV | Winn | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.